De Novo Graves' Disease in a 10-Year-Old Girl Receiving Gonadotropin-Releasing Hormone Agonist Therapy for Idiopathic Central Precocious Puberty: A Case Report.
Аннотация
We present a case of Graves' disease in a 10-year-old girl with a family history of thyroid disease, which may represent a significant risk factor. The patient developed this condition while receiving gonadotropin-releasing hormone (GnRH) agonist therapy for idiopathic central precocious puberty. The patient presented with headache and vomiting during leuprorelin acetate treatment. Thyroid function tests revealed suppressed thyroid-stimulating hormone (TSH) levels accompanied by elevated free triiodothyronine (FT3) and free thyroxine (FT4) concentrations and positive TSH receptor antibodies (TRAb). Thyroid ultrasonography demonstrated diffuse glandular enlargement with increased vascularity, consistent with Graves' disease. Subsequently, GnRH agonist therapy was discontinued, and thiamazole treatment resulted in normalized thyroid function. Given the rarity of Graves' disease in the pediatric population, this case suggests a potential contributory role of GnRH agonist therapy in its onset. Current evidence suggests that GnRH agonists precipitate autoimmune thyroid disorders predominantly through two pathways: (i) a sustained hypoestrogenism-driven immune rebound state and (ii) direct GnRH-mediated lymphocyte activation. These mechanisms, combined with our patient's family history, highlight the potential importance of thyroid function monitoring in children receiving long-term GnRH agonist therapy, particularly those with a similar genetic predisposition.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.